MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD TISCHLER - SHAFT ONLY; M7 - OB-GYN

INTEGRA LIFESCIENCES MANSFIELD TISCHLER - SHAFT ONLY; M7 - OB-GYN
Model Number 30-1495
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that while obtaining a vaginal tissue sample during a well women exam, the clamp/tischler - shaft only (30-1495) would not release and injured the patient.As a result, the patient experienced discomfort and bleeding.The exam was completed without significant delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4 (product serial number, udi#), d9, g3, g6, h2, h3, h6, h10.The tischler - shaft only (30-1495) was returned for evaluation.Device history record (dhr): no abnormalities related to the reported issue were identified.Failure analysis: the returned tischler - shaft/clamps were received in used condition with wear and staining across the surface.The handles were difficult to open and close.When the shaft was removed, the handles were able to open and close without issue, indicating issues with the jaws.Root cause: the reported complaint was confirmed.Evaluation noted the tischler - shaft were in used condition with the jaws sticking.This issue may be the result of wear or debris inside the hinge.No manufacturing, workmanship, or material deficiency has been identified.

Brand Name
TISCHLER - SHAFT ONLY
Common Device Name
M7 - OB-GYN
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15396922
Report Number3014334038-2022-00197
Device Sequence Number5007081
Product Code HFB
UDI-Device Identifier10381780428206
UDI-Public10381780428206
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number30-1495
Device Catalogue Number30-1495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer10/06/2022
11/12/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date10/11/2022
11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale